Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 22, 2006, 5:31 PM EDT for Tuscarawas County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 22, 2006, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 99 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:00 PM EDT | TSTM WND DMG | 5 Sw Dover, OH | NUMEROUS TREES AND LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KPBZ 222131 TORPBZ OHC157-222215- /O.NEW.KPBZ.TO.W.0001.060622T2131Z-060622T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * TORNADO WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 615 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUGARCREEK...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... STRASBURG... DOVER... NEW PHILADELPHIA... MINERAL CITY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. EVACUATE MOBILE HOMES AND GET INSIDE A SUBSTANTIAL SHELTER. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4060 8179 4043 8174 4046 8129 4062 8134 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:44 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 2:44 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUN 22 2006
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WARM HUMID AIR MASS ACROSS THE FORECAST AREA TONIGHT WILL SUPPORT
PERIODS OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
THE MOST WIDESPREAD SEVERE THREAT IN SOUTHEAST OHIO BUT A CHANCE OF
SEVERE IN ALL THE FORECAST AREA. THE STORMS WILL BE ACCOMPANIED BY
HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE WARM AND HUMID
CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AND FRIDAY NIGHT AS A SLOW MOVING COLD FRONT DRIFTS EAST
ACROSS THE OHIO VALLEY.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS WITH A RISK OF THUNDERSTORMS WILL CONTINUE
FOR SATURDAY AND SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SUNDAY WILL BRING DRY WEATHER. A RETURN OF WARM
MOIST AIR FOR SUNDAY NIGHT THROUGH WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE OHIO
VALLEY. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTICT WILL
BRING DRY WEATHER FOR THURSDAY.
&&
.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS REGION WITH SURFACE
DEW POINTS CREEPING INTO THE LOWER 70S. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS EAST CENTRAL OHIO WHILE A LINE OF STRONG
THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL INDIANA. IF IT HOLDS
TOGETHER...EXPECT LINE OF THUNDERSTORMS TO CROSS OUR FORECAST AREA
BETWEEN 22Z AND 02Z. EXPECT CONDITIONS TO LOWER TO VISIBILITIES
BELOW 3SM AND CEILINGS AROUND 2000 FEET IN THUNDERSTORMS WITH BROKEN
CUMULUS AROUND 3500 FEET OUTSIDE OF STORMS.
AREAS OF FOG SHOULD FORM LATE TONIGHT ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL EARLY TONIGHT. MENTION VISIBILITY LOWERING TO
AROUND 3SM IN TERMINAL FORECASTS GENERALLY BETWEEN 08Z AND 14Z.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
8 AM FRIDAY.
PA...NONE.
WV...NONE.
&&Hazardous weather outlook, Jun 22, 12:56 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1256 PM EDT THU JUN 22 2006 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-231700- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-231700- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 22, 4:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 433 PM EDT THU JUN 22 2006 PAZ014-222130- BUTLER PA- 433 PM EDT THU JUN 22 2006 ...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR HOOKER...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHICORA AND EAU CLAIRE. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jun 22, 4:36 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 N MOUNT PLEASANT 40.19N 80.80W
06/22/2006 JEFFERSON OH LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR DILLONVALE.
&&
TPARRISHLocal storm report, Jun 22, 4:53 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL WEST SUNBURY 41.01N 79.90W
06/22/2006 E0.75 INCH BUTLER PA PUBLIC
&&
TPARRISHLocal storm report, Jun 22, 5:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL DOVER 40.53N 81.48W
06/22/2006 E0.75 INCH TUSCARAWAS OH NWS EMPLOYEE
&&
TPARRISHLocal storm report, Jun 22, 5:09 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MERCER 41.23N 80.24W
06/22/2006 MERCER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN IN THE BORO OF MERCER.
&&
TPARRISHLocal storm report, Jun 22, 5:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
06/22/2006 CLARION PA COUNTY OFFICIAL
SEVERAL LARGE TREES DOWN.
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:09 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 10 hr |
| Jun 22, 12:20 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 12:27 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 1:01 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jun 22, 1:09 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 66 min |
| Jun 22, 2:18 PM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 8 hr |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 63 min |
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jun 22, 2:45 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 2:53 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 56 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 22, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 58 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jun 22, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 57 min |
| Jun 22, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 22, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 66 min |
| Jun 22, 5:05 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Jun 22, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 5:41 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 75 min |
| Jun 22, 5:59 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 61 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 55 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.